Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 11, 2011, 6:15 AM CDT for 5 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 6:15 AM CDT (11:15 UTC)
- Expired
- May 11, 2011, 6:57 AM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Gray County, TX, Hutchinson County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:24 AM CDT | TSTM WND GST 60 | Borger, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
012 WUUS54 KAMA 111115 SVRAMA TXC011-065-179-233-393-111215- /O.NEW.KAMA.SV.W.0012.110511T1115Z-110511T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 615 AM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS CARSON COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS SOUTHERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS SOUTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 715 AM CDT * AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAUDE...MOVING NORTH AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... SKELLYTOWN... CLAUDE... WHITE DEER... BORGER... WASHBURN... KINGSMILL... SANFORD... PAMPA... FRITCH... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3579 10161 3579 10075 3497 10131 3508 10161 TIME...MOT...LOC 1115Z 197DEG 38KT 3519 10142 $$ CLK
3 follow-up statements
399 WWUS54 KAMA 111125 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 625 AM CDT WED MAY 11 2011 TXC011-065-179-233-393-111215- /O.CON.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/ GRAY TX-HUTCHINSON TX-ROBERTS TX-CARSON TX-ARMSTRONG TX- 625 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR NORTHWESTERN ARMSTRONG...CARSON...SOUTHWESTERN ROBERTS...SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES... AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF PANHANDLE...MOVING NORTH AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGSMILL...FRITCH...PAMPA AND SANFORD. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10161 3579 10161 3579 10075 3501 10128 TIME...MOT...LOC 1124Z 197DEG 38KT 3528 10138 $$ CLK
070 WWUS54 KAMA 111140 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 AM CDT WED MAY 11 2011 TXC011-111149- /O.CAN.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/ ARMSTRONG TX- 640 AM CDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG COUNTY IS CANCELLED... AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3541 10161 3579 10161 3579 10075 3529 10109 TIME...MOT...LOC 1139Z 197DEG 38KT 3543 10132 $$ TXC065-179-233-393-111215- /O.CON.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/ GRAY TX-HUTCHINSON TX-ROBERTS TX-CARSON TX- 640 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR NORTHERN CARSON...SOUTHWESTERN ROBERTS...SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES... AT 639 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WHITE DEER...OR ABOUT NEAR PANHANDLE...MOVING NORTH AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGSMILL...FRITCH...PAMPA AND SANFORD. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3541 10161 3579 10161 3579 10075 3529 10109 TIME...MOT...LOC 1139Z 197DEG 38KT 3543 10132 $$ CLK
098 WWUS54 KAMA 111157 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 657 AM CDT WED MAY 11 2011 TXC065-179-233-393-111206- /O.CAN.KAMA.SV.W.0012.000000T0000Z-110511T1215Z/ GRAY TX-HUTCHINSON TX-ROBERTS TX-CARSON TX- 657 AM CDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARSON...SOUTHWESTERN ROBERTS...SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES IS CANCELLED... AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3541 10161 3579 10161 3579 10075 3529 10109 TIME...MOT...LOC 1156Z 197DEG 38KT 3560 10125 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:04 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 11, 5:04 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
504 AM CDT WED MAY 11 2011
.DISCUSSION...
SURFACE DRYLINE RETREATED TO NEAR THE TEXAS AND NEW MEXICO STATE LINE
EARLY THIS MORNING. CONVECTION THAT DEVELOPED AHEAD OF A LEAD
SHORTWAVE TROUGH CONTINUES ACROSS A LARGE PORTION OF THE AREA THIS
MORNING. EXPECT THIS CONVECTION TO PERSIST THROUGH MUCH OF THE
MORNING HOURS WITH BEST SEVERE POTENTIAL SHIFTING EASTWARD AS DRYLINE
BEGINS TO RAPIDLY MIX EASTWARD. LOW/MID-LEVEL DRY AIR AND DCAPE
VALUES AOA 1000 J/KG WILL SUPPORT DAMAGING WINDS WITH THE STRONGEST
DOWNDRAFTS. ALTHOUGH NO SEVERE HAIL REPORTS HAVE BEEN RECEIVED THUS
FAR...WOULD NOT BE SURPRISED TO SEE SOME STORMS PRODUCE LARGE HAIL GIVEN
MUCAPE VALUES BETWEEN 1500 AND 2000 J/KG AND MID-LEVEL LAPSE RATES
AOA 8 C/KM. AS LEAD SHORTWAVE LIFTS NORTHEAST...CONVECTION WILL
WEAKEN AND MOVE OUT OF THE AREA THIS MORNING.
CUT-OFF LOW OVER NEW MEXICO WILL MOVE NORTHEASTWARD TODAY. AT THE
SURFACE...LOW PRESSURE OVER WESTERN KANSAS AND TRAILING DRYLINE WILL
ALSO MOVE EASTWARD. BEHIND THE DRYLINE...WSW WINDS WILL INCREASE AND
TRANSPORT VERY DRY AIR INTO THE PANHANDLES. DESPITE THE RAINS THIS
MORNING...ELECTED TO KEEP THE RED FLAG WARNING AS IS FOR TODAY. HAVE
SOME CONCERN THAT WINDS MAY MEET WIND ADVISORY CRITERIA THIS
AFTERNOON AS H5 JET OF 70 KT MOVES ACROSS THE AREA. HOWEVER...NAM AND
GFS FORECAST SOUNDINGS SHOW THAT MIXING HEIGHTS WILL BE AROUND 550
MB...ALLOWING THE STRONGEST WINDS TO REMAIN UNTAPPED. ADDITIONALLY...H7
HEIGHT GRADIENT IS FORECAST TO WEAKEN BY EARLY THIS AFTERNOON AND
CORE OF 45-50 KT WINDS WILL SHIFT INTO THE EASTERN TEXAS PANHANDLE.
THEREFORE...HAVE KEPT WINDS JUST BELOW ADVISORY CRITERIA TODAY. IF
MIXING IS DEEPER THAN FORECAST AND MID-LEVEL WINDS ARE SLOWER TO
SHIFT EASTWARD...A WIND ADVISORY WILL LIKELY BE NEEDED FOR SOME PART
OF THE AREA.
COLD FRONT WILL MOVE ACROSS THE PANHANDLES EARLY THURSDAY MORNING
WITH SLIGHTLY COOLER TEMPERATURES EXPECTED FOR THE NEXT FEW DAYS.
UPSLOPE FLOW DEVELOPS SATURDAY NIGHT AS WEAK H5 SHORTWAVE APPROACHES
FROM THE WEST. THERE MAY BE ENOUGH MOISTURE PRESENT FOR SOME
LIGHT PRECIPITATION TO BE SQUEEZED OUT. HOWEVER...KEPT SILENT POPS IN
THE GRIDS FOR NOW.
COMBINATION OF CLOSED LOW OVER THE SOUTHEASTERN U.S. AND UPPER-LEVEL
RIDGING OVER THE HIGH PLAINS EARLY NEXT WEEK WILL KEEP DEEP MOISTURE
CONFINED TO THE GULF COAST. AS A RESULT...PRECIPITATION CHANCES WILL
BE VERY LOW. PATTERN LOOKS TO BREAK DOWN BY MID-WEEK AS SHORTWAVE
TROUGH EJECTS OUT OF THE DESERT SOUTHWEST. LEE SIDE CYCLOGENESIS AND
SHARPENING DRYLINE WILL ALLOW MOISTURE TO SURGE NORTHWARD FROM THE
RIO GRANDE. THIS WILL LIKELY SUPPORT INCREASING PRECIPITATION
CHANCES...BUT KEPT THE FORECAST DRY.
JACKSON
&&
.FIRE WEATHER...
ALTHOUGH SHOWERS AND STORMS WILL CONTINUE THIS MORNING...CRITICAL
FIRE WEATHER CONDITIONS ARE STILL EXPECTED TO DEVELOP BY LATE THIS MORNING
AS A DRYLINE SURGES EASTWARD. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS
MAY BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON THURSDAY AS
RELATIVE HUMIDITY VALUES WILL BE BETWEEN 15 AND 20 PERCENT AND 20 FT
WINDS WILL BE BETWEEN 15 AND 20 MPH. BEYOND THURSDAY...FIRE WEATHER
CONDITIONS ARE EXPECTED TO BE LOW AS RELATIVE HUMIDITIES ARE FORECAST TO
REMAIN ABOVE CRITICAL AND EVEN ELEVATED THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 80 47 76 44 71 / 20 5 0 0 0
BEAVER OK 83 44 71 45 70 / 30 10 0 0 0
BOISE CITY OK 74 43 68 40 70 / 10 10 0 0 0
BORGER TX 81 50 79 48 74 / 20 5 0 0 0
BOYS RANCH TX 79 44 74 45 75 / 20 5 0 0 0
CANYON TX 80 46 78 46 72 / 20 5 0 0 0
CLARENDON TX 84 47 82 48 74 / 20 5 0 0 0
DALHART TX 75 42 71 42 71 / 10 5 0 0 0
GUYMON OK 79 44 70 43 70 / 20 10 0 0 0
HEREFORD TX 80 46 77 45 74 / 20 5 0 0 0
LIPSCOMB TX 84 45 77 46 71 / 30 5 0 0 0
PAMPA TX 84 46 76 45 71 / 20 5 0 0 0
SHAMROCK TX 85 47 83 47 72 / 30 5 0 0 0
WELLINGTON TX 89 50 87 50 75 / 30 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
05/13Hazardous weather outlook, May 11, 3:55 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT WED MAY 11 2011 OKZ001>003-TXZ001>020-112100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR ALL OF THE TEXAS PANHANDLE. SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS THE TEXAS PANHANDLE. THESE STORMS CAN BE SEVERE WITH STRONG WINDS AND MARGINALLY SEVERE HAIL. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED TODAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE PANHANDLES FROM 10 AM THROUGH 10 PM CDT. IN ADDITION CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO BREEZY SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS THE SOUTHERN TEXAS PANHANDLE DUE TO NORTHWEST WINDS 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS THE TEXAS PANHANDLE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS TODAY. CLK
In the hours before
Local storm report, May 11, 4:01 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM NON-TSTM WND GST 2 W GUYMON 36.69N 101.52W
05/11/2011 M66 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1100251
ERASpecial weather statement, May 11, 5:32 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 532 AM CDT WED MAY 11 2011 TXZ012-013-017-018-111115- POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 532 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT FOR ARMSTRONG...CARSON... RANDALL AND POTTER COUNTIES. AT 528 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 17 MILES SOUTH OF CANYON...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JACKSON
Local storm report, May 11, 5:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
542 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 6 S PERRYTON 36.30N 100.80W
05/11/2011 E1.75 INCH OCHILTREE TX PUBLIC
&&
EVENT NUMBER AMA1100252
JACKSONLocal storm report, May 11, 5:56 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM HAIL PERRYTON 36.39N 100.80W
05/11/2011 M0.75 INCH OCHILTREE TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1100253
ERASpecial weather statement, May 11, 5:56 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 556 AM CDT WED MAY 11 2011 OKZ002-TXZ003-111130- TEXAS OK-HANSFORD TX- 556 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT FOR HANSFORD AND TEXAS COUNTIES. AT 556 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER GRUVER...MOVING NORTH AT 40 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. CLK
Special weather statement, May 11, 6:04 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 AM CDT WED MAY 11 2011 TXZ012>014-017>019-111130- DONLEY TX-GRAY TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 604 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT FOR ARMSTRONG...CARSON... RANDALL...POTTER...GRAY AND DONLEY COUNTIES. AT 601 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTH OF WASHBURN TO 12 MILES SOUTH OF GOODNIGHT...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:29 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
| May 11, 2:02 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 9 more | 58 min |
| May 11, 5:39 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.